Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 102, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 14, 2005, 4:32 PM CDT for Acadia Parish, Louisiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2005, 4:32 PM CDT (21:32 UTC)
- Expired
- Aug 14, 2005, 5:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Acadia Parish, LA
The radar
The Lake Charles radar (KLCH), 71 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2079 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 142132 SVRLCH LAC001-142230- /O.NEW.KLCH.SV.W.0102.050814T2132Z-050814T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 432 PM CDT SUN AUG 14 2005 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ACADIA PARISH IN SOUTHWEST LOUISIANA * UNTIL 530 PM CDT * AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF ESTHERWOOD...AND MOVING NORTHWEST AT 25 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... MIDLAND AND ESTHERWOOD BY 440 PM CDT EGAN BY 450 PM CDT IOTA BY 500 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3009 9248 3011 9233 3033 9249 3024 9260 $$
1 follow-up statement
000
WWUS54 KLCH 142156
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
456 PM CDT SUN AUG 14 2005
LAC001-142230-
/O.CON.KLCH.SV.W.0102.000000T0000Z-050814T2230Z/
ACADIA LA-
456 PM CDT SUN AUG 14 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CDT FOR
ACADIA PARISH...
AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MIDLAND..MOVING NORTHWEST AT 25 MPH.
LAT...LON 3009 9248 3013 9234 3033 9249 3024 9260
3013 9259 3011 9252
$$
JTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:41 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 14, 2:41 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 241 PM CDT SUN AUG 14 2005 .DISCUSSION... HAD TO THROW OUT THE NAM IN FAVOR OF THE GFS SINCE ITS WIND FLOW PATTERN AT 700 AND 500 MB HAD TROUGHING ALONG THE WESTNER GULF COAST THAT DIDNT MATCH OBSERVATIONS. RAINS ON RADAR SHOULD END BEFORE DARK SO ONLY KEPT SLIGHT CHANCE OF SUMMERTIME EVENING THUNDERSTORMS FOR TONIGHT. GFS MOS HAD SOME UNUSUALLY HIGH POPS FOR THIS TIME OF YEAR FOR MONDAY....UP TO ABOUT 80 PERCENT NORTH. COULDNT GO FOR THOSE NUMBERS BUT KEPT A 50 PERCENT CHANCE AREA WIDE. CURRENT CONTINUING PATTERN WITH HIGH PRESSURE SURFACE AND ALOFT WITH A LOW LEVEL SOUTHERLY FLOW INDICATES THERE WILL BE SCATTERED THUNDERSTORMS MAINLY DURING THE DAYTIMES TUESDAY AND WEDNESDAY. FOR THE EXTENDED PERIOD...THURSDAY THROUGH SUNDAY...CHANCES OF RAIN DURING AFTERNOONS AND EVENINGS WILL BE SMALL WITH CONTINUING HIGH PRESSURE SURFACE AND ALOFT. && .AVIATION... OUTSIDE OF THUNDERSTORMS...VFR. && .MARINE... RELATIVELY OLIGHT WINDS WILL CONTINUE. && .PRELIMINARY POINT TEMPS/POPS... KLCH 76 93 76 94 / 20 50 20 40 KBPT 76 93 77 94 / 20 50 20 30 KAEX 72 94 72 96 / 10 50 10 40 KLFT 76 93 75 93 / 20 50 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. &&
Hazardous weather outlook, Aug 14, 5:01 AM CDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 501 AM CDT SUN AUG 14 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215- 216-151015- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 501 AM CDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...WEST CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...GM AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT INCREASING MOISTURE WILL BRING ABOUT SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS. ONE OR TWO THUNDERSTORMS COULD BRIEFLY PULSE UP TO SEVERE LEVELS LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY SHOULD SEE A REPEAT OF SCATTERED AFTERNOON THUNDERSTORMS. A COUPLE OF STORMS COULD BRIEFLY REACH SEVERE LEVELS LATE IN THE AFTERNOON. DRIER CONDITIONS ARE EXPECTED OVER THE REMAINDER OF THE WEEK WITH AFTERNOON HEAT INDICES BETWEEN 105 TO 110 LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS WILL NOT BE NEEDED. JS
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:45 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 45 min |
| Aug 14, 4:15 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 60 min |
| Aug 14, 4:43 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 62 min |
| Aug 14, 5:01 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson Davis | 59 min |
| Aug 14, 5:26 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 64 min |
| Aug 14, 5:31 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 59 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.